MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLUTED STEM EXTENSION STRAIGHT 9 MM DIAMETER 130 MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FLUTED STEM EXTENSION STRAIGHT 9 MM DIAMETER 130 MM; PROSTHESIS, KNEE
Catalog Number 00585205009
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a left total knee arthroplasty on an unknown date.Subsequently, on an unknown timeframe post-implantation, the patient underwent revision surgery as the femoral component had disassociated from the femoral stem.The rotation tabs on the femoral component were also found to be fractured.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: distal femoral xt component size b: catalog#00585004201, lot#65802262; polyethylene insert xt size b: catalog#00585001296, lot#65737438; unknown tibial tray: catalog#ni, lot#ni; unknown articular surface: catalog#ni, lot#ni.Multiple mdr reports have been filed for this event.Please see associated reports: 0001822565-2024-00398; 0001822565-2024-00402.Customer has indicated that the product will not be returned to zimmer biomet for evaluation per hospital policy.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: distal femoral xt component size b: catalog # 00585004201, lot # 65802262; polyethylene insert xt size b use with distal femoral xt size b: catalog # 00585001296, lot # 65737438; stem collar 30 mm: catalog # 00585204030, lot # 65271410; size 3 precoat cemented tibial component: catalog # 00588000300, lot # 64981949; trabecular metal tibial half block augment tapered left lateral: catalog # 00544800340, lot # 65059447; trabecular metal tibial half block augment tapered left medial: catalog # 00544800330, lot # 64149199; 11mm diameter 100mm length straight stem extension combined length 145mm: catalog # 00598801011, lot #6 4796913; articular surface with segmental hinge post size b 26 mm height: catalog # 00585002026, lo t# 63530804.The product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a left total knee arthroplasty.Subsequently, three months post-implantation, the patient tried to get up and felt the knee break.The patient underwent revision surgery and it was revealed that the femoral component had fractured and disassociated from the femoral stem.The distal femoral component, poly box and articular surface were replaced without reported complication.Due diligence is complete as multiple attempts have been made however all available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures shows a femoral and poly that has been removed.A tab from the bottom of the metal femur can be seen to be broken off.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Reported event was unable to be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
FLUTED STEM EXTENSION STRAIGHT 9 MM DIAMETER 130 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18650979
Report Number0001822565-2024-00403
Device Sequence Number4513185
Product Code LZO
UDI-Device Identifier00889024197701
UDI-Public(01)00889024197701(17)310724(10)65185229
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00585205009
Device Lot Number65185229
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/20/2024
05/30/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/19/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale